MAUDE Adverse Event Report: K2M, INC. POLYAXIAL SCREW; SIZE 6.5X35 MM; THORACOLUMBOSACRAL PEDICLE SCREW SYSTEM

K2M, INC. POLYAXIAL SCREW; SIZE 6.5X35 MM; THORACOLUMBOSACRAL PEDICLE SCREW SYSTEM
Model Number 101-06535
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code Injury (2348)
Date of Event 07/03/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Return status of the device is currently unknown.
 
Event or Problem Description
It was reported that two denali polyaxial screws fractured post-operatively.Revision surgery was performed.This report represents the 1st of the 2 screws.
 
Additional Manufacturer Narrative
Visual, dimensional and functional analysis could not be performed as the device was not returned and x-rays were not provided.Device and complaint history records were reviewed and no relevant manufacturing issues or similar complaints were identified.The denali surgical technique was reviewed and the following was identified: internal fixation devices are load sharing devices which maintain alignment until healing occurs.If healing is delayed or does not occur the implant could eventually break, bend, or loosen.Load produced by load bearing and activity levels will impact the longevity of the implant.Metallic implants can loosen, fracture, corrode, migrate, cause pain, or stress shield bone even after a bone has healed.If an implant remains implanted after complete healing, it can actually increase the risk of re fracture in an active individual.It is possible that these fractures could have occurred due to fatigue or instantaneous loading.However, a conclusive root cause could not be established based on available information.
 
Event or Problem Description

Brand Name
POLYAXIAL SCREW; SIZE 6.5X35 MM
Common Device Name
THORACOLUMBOSACRAL PEDICLE SCREW SYSTEM
Manufacturer (Section D)
K2M, INC.
600 hope parkway se
leesburg VA 20175
MDR Report Key9638177
Report Number3004774118-2020-00014
Device Sequence Number319577
Product Code NKB
UDI-Device Identifier10888857002715
UDI-Public10888857002715
Combination Product (Y/N)N
Initial Reporter CountryCO
PMA/510(K) Number
K141873
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 04/15/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number101-06535
Device Catalogue Number101-06535
Device Lot NumberEVUE
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 01/07/2020
Supplement Date Received by Manufacturer03/24/2020
Initial Report FDA Received Date01/28/2020
Supplement Report FDA Received Date04/15/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;